zbMATH — the first resource for mathematics

Generalizations of a cotangent sum associated to the Estermann zeta function. (English) Zbl 1346.11045
The authors study sums of the form \[ c_0\left(\frac{r}{b}\right)=-\sum\limits_{m=1}^{b-1}\frac{m}{b} \cot \left(\frac{\pi mr}{b}\right) \] where \(r,b\in \mathbb N\), \(b\geq 2\), \(1\leq r\leq b\) and \((r,b)=1\). The above sums are related to zeroes of the Estermann zeta function [T. Estermann, Proc. Lond. Math. Soc. (2) 31, 123–133 (1930; JFM 56.0174.02)]. The authors prove the existence of a unique positive measure \(\mu\) on \(\mathbb R\), with respect to which certain normalized cotangent sums are equidistributed. New asymptotic formulas for cotangent sums and their moments are obtained, as well as an estimate for the rate of growth of the moments of order \(2k\), as a function of \(k\).

11L03 Trigonometric and exponential sums, general
11M41 Other Dirichlet series and zeta functions
41A60 Asymptotic approximations, asymptotic expansions (steepest descent, etc.)
Full Text: DOI arXiv
[1] 1. B. Bagchi, On Nyman, Beurling and Baez-Duarte’s Hilbert space reformulation of the Riemann hypothesis, Proc. Indian Acad. Sci. Math.116(2) (2006) 137-146. genRefLink(16, ’S0219199715500789BIB001’, ’10.1007%252FBF02829783’); genRefLink(128, ’S0219199715500789BIB001’, ’000238163600002’);
[2] 2. R. Balasubramanian, J. B. Conrey and D. R. Heath-Brown, Asymptotic mean square of the product of the Riemann zeta-function and a Dirichlet polynomial, J. Reine Angew. Math.357 (1985) 161-181. genRefLink(128, ’S0219199715500789BIB002’, ’A1985AJW9200009’); · Zbl 0549.10030
[3] 3. S. Bettin, A generalization of Rademacher’s reciprocity law, Acta Arith.159(4) (2013) 363-374. genRefLink(16, ’S0219199715500789BIB003’, ’10.4064%252Faa159-4-5’); genRefLink(128, ’S0219199715500789BIB003’, ’000324081900005’);
[4] 4. S. Bettin, On the distribution of a cotangent sum, Int. Math. Res. Not. (2015); doi: 10.1093/imrn/rnv036 . genRefLink(128, ’S0219199715500789BIB004’, ’000366501500025’); · Zbl 1370.11098
[5] 5. S. Bettin and B. Conrey, Period functions and cotangent sums, Algebra Number Theory7(1) (2013) 215-242. genRefLink(16, ’S0219199715500789BIB005’, ’10.2140%252Fant.2013.7.215’); genRefLink(128, ’S0219199715500789BIB005’, ’000317817900008’);
[6] 6. R. W. Bruggeman, Eisenstein series and the distribution of Dedekind sums, Math. Z.202 (1989) 181-198. genRefLink(16, ’S0219199715500789BIB006’, ’10.1007%252FBF01215253’); genRefLink(128, ’S0219199715500789BIB006’, ’A1989AR50500003’);
[7] 7. R. W. Bruggeman, Dedekind sums and Fourier coefficients of modular forms, J. Number Theory36 (1990) 289-321. genRefLink(16, ’S0219199715500789BIB007’, ’10.1016%252F0022-314X%252890%252990091-5’); genRefLink(128, ’S0219199715500789BIB007’, ’A1990EG59100003’);
[8] 8. R. de la Bretèche and G. Tenenbaum, Séries trigonométriques à coefficients arithmétiques, J. Anal. Math.92 (2004) 1-79. genRefLink(16, ’S0219199715500789BIB008’, ’10.1007%252FBF02787756’); · Zbl 1171.11319
[9] 9. P. D. T. A. Elliott, Probabilistic Number Theory I: Mean-Value Theorems (Springer-Verlag, New York, 1979). genRefLink(16, ’S0219199715500789BIB009’, ’10.1007%252F978-1-4612-9989-9’); · Zbl 0431.10029
[10] 10. F. Erwe, Differential-und Integralrechnung II (Bibliographisches Institut, Mannheim, 1962). · Zbl 0103.03602
[11] 11. T. Estermann, On the representation of a number as the sum of two products, Proc. London Math. Soc.31(2) (1930) 123-133. genRefLink(16, ’S0219199715500789BIB011’, ’10.1112%252Fplms%252Fs2-31.1.123’); · JFM 56.0174.02
[12] 12. M. Ishibashi, The value of the Estermann zeta function at s=0, Acta Arith.73(4) (1995) 357-361. genRefLink(128, ’S0219199715500789BIB012’, ’A1995TV48200004’); · Zbl 0845.11034
[13] 13. M. Ishibashi, \(\mathbb{Q}\)-linear relations of special values of the Estermann zeta function, Acta Arith.86(3) (1998) 239-244. genRefLink(128, ’S0219199715500789BIB013’, ’000078537500005’); · Zbl 0933.11050
[14] 14. H. Iwaniec, On the mean values for Dirichlet’s polynomials and the Riemann zeta function, J. London Math. Soc.22(2) (1980) 39-45. genRefLink(16, ’S0219199715500789BIB014’, ’10.1112%252Fjlms%252Fs2-22.1.39’); · Zbl 0439.10026
[15] 15. H. Iwaniec and E. Kowalski, Analytic Number Theory, Colloquium Publications, Vol. 53 (American Mathematical Society, Providence, RI, 2004). · Zbl 1059.11001
[16] 16. I. Kiuchi, On an exponential sum involving the arithmetic function \(\sigma\)\(\alpha\)(n), Math. J. Okayama Univ.29 (1987) 193-205. · Zbl 0643.10032
[17] 17. A. Klenke, Probability Theory (Springer-Verlag, Berlin, Heidelberg, New York, 2006).
[18] 18. H. Maier and M. Th. Rassias, The rate of growth of moments of certain cotangent sums, Aequationes Math. (2015); doi: 10.1007/s00010-015-0361-3 . · Zbl 1345.26006
[19] 19. H. Maier and M. Th. Rassias, The order of magnitude for moments for certain cotangent sums, J. Math. Anal. Appl.429(1) (2015) 576-590. genRefLink(16, ’S0219199715500789BIB019’, ’10.1016%252Fj.jmaa.2015.04.036’); genRefLink(128, ’S0219199715500789BIB019’, ’000354230600032’);
[20] 20. K. Prachar, Primzahlverteilung (Springer-Verlang, Berlin, Göttingen, Heidelberg, 1957).
[21] 21. A. V. Prokhorov, Borel-Cantelli lemma, in Encyclopedia of Mathematics, ed. M. Hazewinkel (Springer, New York, 2001), pp. 435-436.
[22] 22. M. Th. Rassias, On a cotangent sum related to zeros of the Estermann zeta function, Appl. Math. Comput.240 (2014) 161-167. genRefLink(16, ’S0219199715500789BIB022’, ’10.1016%252Fj.amc.2014.04.086’); genRefLink(128, ’S0219199715500789BIB022’, ’000338608700015’); · Zbl 1334.11068
[23] 23. A. M. Rockett and P. Szüsz, Continued Fractions (World-Scientific Press, Singapore, 1992). [Abstract] · Zbl 0925.11038
[24] 24. W. Rudin, Real and Complex Analysis (McGraw-Hill Book, New York, 1966). · Zbl 0142.01701
[25] 25. R. S\brevelez\breveevic\breveiene and J. Steuding, On the zeros of the Estermann zeta-function, Integral Transforms Spec. Funct.13 (2002) 363-371. genRefLink(16, ’S0219199715500789BIB025’, ’10.1080%252F10652460213524’); genRefLink(128, ’S0219199715500789BIB025’, ’000177311300003’);
[26] 26. I. Vardi, Dedekind sums have a limiting distribution, Int. Math. Res. Not.1 (1993) 1-12. genRefLink(16, ’S0219199715500789BIB026’, ’10.1155%252FS1073792893000017’); · Zbl 0785.11028
[27] 27. V. I. Vasyunin, On a biorthogonal system associated with the Riemann hypothesis, Algebra i Analiz 7(3) (1995) 118-135 (in Russian); St. Petersburg Math. J. 7(3) (1996) 405-419. · Zbl 0851.11051
[28] 28. D. Zagier, Quantum modular forms, in Quanta of Maths, Clay Mathematics Proceedings, Vol. 11 (American Mathematical Society, Providence, RI, 2010), pp. 659-675. · Zbl 1294.11084
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.